MAUDE Adverse Event Report: NUVASIVE, INC NUVASIVE SPHERX SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

NUVASIVE, INC NUVASIVE SPHERX SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 7782004
Medical Device Problem Codes Detachment Of Device Component (1104); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A radiograph was received which confirmed the event.No product has returned for evaluation therefore root cause cannot be identified.Labeling review potential adverse events and complications "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." patient education: "preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
On (b)(6) 2017, a patient underwent a lumbar fusion procedure at l5.Postoperatively, it was reported a tulip, rod and lock screw disengaged from the shank.Revision surgery was performed on (b)(6) 2017 no patient injury reported.

Brand Name
NUVASIVE SPHERX SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
NUVASIVE, INC
7475 lusk blvd
san diego CA 92121
MDR Report Key6637395
Report Number2031966-2017-00066
Device Sequence Number614009
Product Code NKB
UDI-Device Identifier00887517121738
UDI-Public00887517121738
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7782004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2017
Initial Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1